• Announcements

    • Kris

      Depression, Mental Health and Crisis Support   06/04/2017

      Depression, Mental Health and Crisis Support   Depression and other mental health difficulties are common amongst people on the autistic spectrum and their carers.   People who are affected by general mental health difficulties are encouraged to receive and share information, support and advice with other forum members, though it is important to point out that this exchange of information is generally based on personal experience and opinions, and is not a substitute for professional medical help.   There is a list of sources of mental health support here: <a href="http://www.asd-forum.org.uk/forum/index.php?showtopic=18801" target="_blank">Mental Health Resources link</a>   People may experience a more serious crisis with their mental health and need urgent medical assistance and advice. However well intentioned, this is not an area of support that the forum can or should be attempting to offer and we would urge members who are feeling at risk of self-harm or suicide to contact either their own GP/health centre, or if out of hours contact NHS Direct on 0845 4647 or to call emergency services 999.   We want to reassure members that they have our full support in offering and seeking advice and information on general mental health issues. Members asking for information in order to help a person in their care are seeking to empower both themselves and those they represent, and we would naturally welcome any such dialogue on the forum.   However, any posts which are deemed to contain inference of personal intent to self-harm and/or suicide will be removed from the forum and that person will be contacted via the pm system with advice on where to seek appropriate help.   In addition to the post being removed, if a forum member is deemed to indicate an immediate risk to themselves, and are unable to be contacted via the pm system, the moderating team will take steps to ensure that person's safety. This may involve breaking previous confidentiality agreements and/or contacting the emergency services on that person's behalf.   Sometimes posts referring to self-harm do not indicate an immediate risk, but they may contain material which others find inappropriate or distressing. This type of post will also be removed from the public forum at the moderator's/administrator's discretion, considering the forum user base as a whole.   If any member receives a PM indicating an immediate risk and is not in a position (or does not want) to intervene, they should forward the PM to the moderating team, who will deal with the disclosure in accordance with the above guidelines.   We trust all members will appreciate the reasoning behind these guidelines, and our intention to urge any member struggling with suicidal feelings to seek and receive approproiate support from trained and experienced professional resources.   The forum guidelines have been updated to reflect the above.   Regards,   The mod/admin team
A-S warrior

mental confusion and brain fog on antibiotics

13 posts in this topic

this happens to me everytime, im on them currently for an infected wisdom tooth and as usual i get brain fog and i start getting confused. i cant focus on anything for long and feel quite worn out. i almost get to a point were i forget my name, i just feel far away and disconected, moan over, do any of you get this? i think it could be the couloring beacuse when have certain coulorings i get simular symtoms.

Share this post


Link to post
Share on other sites

I dread it when my daughter has to have antibiotics, she gets very agitated and manic,think if you ask GP they can give you ones without colour and sweetners, but I think it the antibiotics themselves.Could try a different antibiotic,but we have and think we had same reactions. Hope you feel better soon.

Share this post


Link to post
Share on other sites

I've had adverse reactions to a number of antibiotics but seemed OK with Clarithromycin until the last occasion when I experienced anxiety, insomnia, confusion, disorintation, hallucinations, loss of contact with reality and feeling of loss of identity. It was the most frightening thing I've ever experienced.

 

According to my GP, the problem can arise when the drug is produced by companies other than the original makers and mix different compounds with the antibiotic element to form the tablets.

Share this post


Link to post
Share on other sites

I think confusion is the wrong term for it although fog is closer to it I suppose as if you have cotton-wool-on-the-brain LOL!

 

I have to think in advance before taking any antibiotics...if I have anything important such as job interviews coming up I don't take them unless it's life threatening that I don't. It's a case of weighing up how serious things will be if I don't take them straight away to how important it is to having a sharp head for dealing with important things being thrown at me from all directions.

Share this post


Link to post
Share on other sites

from experience, i always tend to nip things in the bud before they esculate. last time i had tonsilitus, i was nearly in hospital on a drip. the virus spread to my uvula and my glands. i was hours away from quinsy, and that could of killed me. and this virus all started from my wonderful girlfriend at the time, who passed the virus on to me during intercourse. so that little virus that ended up being life threatening was a wake up call for me, that, when the doc tells me to take antibiotics i take them. let that be a lesson to you too. :lol:

Share this post


Link to post
Share on other sites

from experience, i always tend to nip things in the bud before they esculate. last time i had tonsilitus, i was nearly in hospital on a drip. the virus spread to my uvula and my glands. i was hours away from quinsy, and that could of killed me. and this virus all started from my wonderful girlfriend at the time, who passed the virus on to me during intercourse. so that little virus that ended up being life threatening was a wake up call for me, that, when the doc tells me to take antibiotics i take them. let that be a lesson to you too. :lol:

Obviously in that kind of a case it would yes but if it were antibiotics for healing an infection one could live with and the antibiotics caused drowsiness and brain fog perhaps worse than the infection it were treating then I was certainly think twice. I mean, some aren't just anti-biotic, some are anti-human!

Share this post


Link to post
Share on other sites

Did you get any kind of dizziness/ear blockages when you had your particularly lethal dose of tonsilitis?

Share this post


Link to post
Share on other sites

Did you get any kind of dizziness/ear blockages when you had your particularly lethal dose of tonsilitis?

 

This is not normally associated with simple tonsilitis.

Share this post


Link to post
Share on other sites

Did you get any kind of dizziness/ear blockages when you had your particularly lethal dose of tonsilitis?

 

 

amougst other things yes, i also had severe fever, shivers, headache, etc. it all started from a humble sore throat, and thats the point i was getting at.

Share this post


Link to post
Share on other sites

I become suicidal on antibiotics, it blocks my serotonin even my 5HTP wont work when im on the stuff.

 

Oil of cloves and a go probiotic should do the trick regarding your teeth,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now